Alert archive / North Carolina / Red Flag Warnings in 2008

Red Flag Warning 1, NWS Blacksburg, VA

January 2, 20084 counties in North Carolina

NWS Blacksburg, VA issued this red flag warning at Jan 2, 2008, 8:34 AM EST for 4 counties in North Carolina. It took effect at Jan 2, 2008, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 2, 2008, 8:34 AM EST (13:34 UTC)
In effect from
Jan 2, 2008, 11:00 AM EST
Expired
Jan 2, 2008, 6:00 PM EST
In force
7 hr
Issued by
NWS Blacksburg, VA

Counties Caswell County, NC, Rockingham County, NC, Stokes County, NC, Yadkin County, NC

The radar

The Roanoke radar (KFCX), 80 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 1.6 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1655 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS81 KRNK 021334
RFWRNK

RED FLAG WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
834 AM EST WED JAN 2 2008

...RED FLAG WARNING IN EFFECT FOR THIS AFTERNOON ACROSS THE
NORTHWEST PIEDMONT OF NORTHWEST NORTH CAROLINA...

.STRONG DOWNSLOPING NORTHWEST WINDS WILL KEEP HUMIDITY LEVELS
LOW...AND HELP DRY OUT FINE FUEL MOISTURES.

NCZ004>006-020-022145-
/O.UPG.KRNK.FW.A.0001.080102T1600Z-080102T2300Z/
/O.NEW.KRNK.FW.W.0001.080102T1600Z-080102T2300Z/
STOKES-ROCKINGHAM-CASWELL-YADKIN-
834 AM EST WED JAN 2 2008

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

NORTHWEST WINDS OF 10 TO 25 MPH...WITH GUSTS UP TO 30 MPH WILL
SEND HUMIDITY LEVELS DOWN INTO THE 20 TO 30 PERCENT RANGE THIS
AFTERNOON. THIS WILL DRY OUT FINE FUEL MOISTURES SUCH AS GRASS AND
PINE NEEDLES...LEADING TO CRITICAL FIRE DANGER CONDITIONS. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this red flag warning went out at Jan 2, 6:27 AM EST, 2 hours 7 minutes earlier.

Area forecast discussion, Jan 2, 6:27 AM EST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
627 AM EST WED JAN 2 2008

.SYNOPSIS...
AN UPPER LEVEL AREA OF LOW PRESSURE WILL PIVOT EAST ACROSS THE
REGION THIS MORNING AND OFFSHORE LATER TODAY. THIS IN COMBINATION
WITH VERY COLD AIR WILL COMBINE WITH STRONG NORTHWEST WINDS TO BRING
NUMEROUS SNOW SHOWERS TO THE WESTERN MOUNTAINS THROUGH TONIGHT. HIGH
PRESSURE WILL BUILD IN FROM THE WEST THURSDAY AND THEN SOUTHEAST OF
THE REGION FRIDAY BRINGING A RETURN TO WARMER TEMPERATURES FOR THE
WEEKEND INTO EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
5H UPPER SYSTEM NOW OVER NE KY SHOULD PASS ACROSS THE WESTERN
SLOPES AROUND DAYBREAK AND THRU THE REST OF THE REGION THIS
MORNING. ONGOING COOLING TOPS IN IR PICS SUGGESTS SNOW SHOWER
COVERAGE SHOULD BECOME A BIT MORE WIDESPREAD AS THIS FEATURE
PASSES THIS MORNING. THIS IN ASSOCIATION WITH BETTER LAPSES AND
THE FLOW TURNING MORE NW SHOULD ALSO HELP SNOWFALL RATES BUT STILL
UNCLEAR GIVEN SUCH DRY LOW LEVELS AS TO WHETHER OR NOT GOOD
INTERACTION WITH THIS FEATURE WILL TAKE PLACE. SO FAR SNOW HAS
BEEN MORE BANDED GIVEN UNIFORM LOW LEVEL FLOW BUT LIKELY A BIT TOO
MUCH OF A WEST WIND PER POGA MTN RAOB FOR UNIFORM COVERAGE UP
NORTH. HOWEVER EXPECTING A BETTER SHIELD OF SNOW TO DEVELOP
ACROSS THE UPSLOPE AREAS THIS MORNING AS THE POCKET OF UVV
CROSSES...WITH SOME OF THIS POSSIBLY HEADING EAST OF THE BLUE
RIDGE AS AT LEAST FLURRIES GIVEN LOW DEWPOINTS/DOWNSLOPE. ONCE THE
VORT CROSSES MAY SEE INVERSION SHUT DOWN UPSLOPE BRIEFLY TOWARD
MIDDAY BEFORE TRAJECTORIES ALOFT VEER MORE NORTHERLY AND LIKELY
INCORPORATE MORE OF A GREAT LAKES TAP THIS AFTERNOON INTO THE
EVENING. SHOULD SEE A GRADUAL DIMINISHING TREND IN SNOWFALL
OVERNIGHT AS THE MAIN TROUGH AXIS SHIFTS OFF THE MID ATLANTIC
COAST. LATEST NAM THO CONTINUES TO SLOW THINGS DOWN WITH -SHSN NOW
LIKELY NOT TAPERING UNTIL THU MORNING. THUS BOOSTING POPS UPSLOPE
AREAS TODAY AND KEEPING LIKELYS MUCH OF TONIGHT GIVEN VERY COLD
85H POCKET STILL IN PLACE. APPEARS NOT A LOT OF MOVEMENT TO TEMPS
FAR WEST TODAY WITH SOME RISES INTO THE 30S OUT EAST. GIVEN
CONTINUED COLD ADVECTION OVERNIGHT WILL STAY BELOW MOS ESPCLY OVER
SNOW COVER.

OVERALL...STILL EXPECTING ANOTHER 3 TO 8 INCHES IN THE FAVORED
UPSLOPE AREAS THRU TONIGHT...WITH 1-4 INCHES BUFFERING THIS AREA.
ADDED WYTHE/CRAIG COUNTIES TO THE ADVISORY GIVEN 2 INCHES ACROSS
WESTERN WYTHE ALREADY AND GOOD TRAJECTORY FOR LOCATIONS AROUND
POTTS MTN TO SEE SEVERAL ADDITIONAL INCHES. ELSEWHERE WONT ADD THE
REST OF THE NEW RIVER VALLEY INTO AN ADVISORY BUT MAY INCLUDE IN AN
SPS GIVEN SLICK CONDITIONS DESPITE AN INCH OR LESS OF SNOW
OVERNIGHT.

JET CROSSING THE REGION THIS MORNING FOLLOWED BY SUBSIDENCE WILL
LIKELY PUSH WINDS TO ADVISORY LEVELS IN SPOTS TODAY. THIS ESPCLY
TRUE WHERE WARNINGS/ADVISORIES ARE ONGOING AND HANDLED WITHIN THE
WSW PRODUCT...BUT ALSO IN AREAS ALONG THE BLUE RIDGE WHERE WILL
NEED TO MONITOR FOR A POSSIBLE NPW THIS MORNING.

&&

.SHORT TERM /THURSDAY/...
LOW LVL FLOW TO TURN MORE ANTICYCLONIC BY THU...HOWEVER THE
TRAJECTORIES WILL STILL BE OFF THE GREAT LAKES...SO BUMPED POPS UP
ACROSS THE FAVORED UPSLOPE AREAS...THEN TAPERED THEM OFF INTO
THURSDAY MORNING. AN ADDITIONAL 1-2 INCHES CAN BE EXPECTED ACROSS
WRN GREENBRIER COUNTY...WITH LESS FURTHER SOUTH AND EAST. WINDS
ARE GOING TO REMAIN GUSTY INTO THURSDAY MORNING WITH MORE BLOWING SNOW
POSSIBLE...BEFORE 1044MB HIGH SURGES INTO THE OHIO/TENNESSEE
VALLEY BY THU AFTERNOON. WENT CLOSE TO MAV MOS OUT EAST AND BELOW
IN THE WEST AS PUSH OF WARM ADVECTION WONT ARRIVE UNTIL LATE THU.
CLOUDS WILL BE ON THE DECREASE BY THU MORNING...AND EVENTUALLY THE
MOUNTAINS THROUGH THURSDAY AFTERNOON.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
A WARMUP BEGINS THIS PERIOD AS THE UPPER RIDGE BUILDS ACROSS THE
EASTERN U.S...BUT LOOKING AT A FLATTER PATTERN WITH WEAK IMPULSES
RIDING OVERTOP THE RIDGE BY SUNDAY. THIS MAY RESULT IN MORE MID
CLOUDS AND ISOLATED PRECIP CHANCES OTRW DRY/WARMER THRU SUNDAY. MODELS
THEN BRING A DEEPER TROUGH INTO THE WEST COAST AND BUILD THE
RIDGE OVER OUR REGION EARLY NEXT WEEK. A FRONT APPROACHES TOWARD
TUESDAY WITH THE NEXT CHANCE OF SHOWERS TOWARD MID WEEK AS THE SE
UPPER RIDGE STARTS TO SHIFT EAST.

&&

.AVIATION /11Z WEDNESDAY THROUGH SUNDAY/...
SNOW SHOWERS SHOULD PERSIST OVER SE WVA THIS MORNING WHERE
EXPECT PREVAILING IFR/MVFR CONDITIONS TO PREVAIL IN MOST AREAS
WEST OF THE CREST OF THE BLUE RIDGE. THESE CONDITIONS SHOULD
PREVAIL UNTIL ABOUT 18 TO 20Z. AT THIS POINT...THE SHOW SHOWERS
ARE EXPECTED TO BECOME MORE BANDED AGAIN...COMPARABLE TO CURRENT
CONDITIONS AND CONTINUE INTO THIS EVENING. EAST OF THE BLUE
RIDGE...MAINLY VFR CONDITIONS ARE EXPECTED TO PREVAIL MOST OF THE
TIME DURING THE NEXT 24 HOURS. ANY MFVR CONDITIONS WOULD BE THIS
MORNING WITH THE PASSAGE OF THE AXIS OF THE SHORTWAVE TROUGH AND
THE ACCOMPANYING SNOW SHOWERS.

UPSLOPE SNOW SHOWERS WILL CONTINUE THROUGH THURSDAY MORNING.
THURSDAY AFTERNOON...THE ENTIRE AREA WILL RETURN TO VFR
CONDITIONS AS A STRONG ARCTIC HIGH MOVES OVER THE CENTRAL
APPALACHIANS.

&&

.FIRE WEATHER...
PER COLLABORATION WITH WFO RAH/GSP WHO HAD CONTACT WITH THE
NCFS...WILL CONTINUE THE FIRE WEATHER WATCH FOR TODAY ACROSS THE
NW PIEDMONT. STRONG NW WINDS COMBINED WITH LOW HUMIDITIES WILL DRY
OUT THE FINE FUELS SUCH AS GRASS AND PINE NEEDLES THIS
AFTERNOON...DESPITE THE RECENT RAINS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...SNOW AND BLOWING SNOW ADVISORY UNTIL 4 AM EST THURSDAY FOR
     VAZ009>012-018>020.
     WINTER STORM WARNING UNTIL 4 AM EST THURSDAY FOR VAZ007-015.
NC...WINTER STORM WARNING UNTIL 4 AM EST THURSDAY FOR NCZ001-018.
     FIRE WEATHER WATCH FROM 11 AM THIS MORNING TO 6 PM EST THIS
     AFTERNOON FOR NCZ004>006-020.
WV...SNOW AND BLOWING SNOW ADVISORY UNTIL 4 AM EST THURSDAY FOR
     WVZ044.
     WINTER STORM WARNING UNTIL 4 AM EST THURSDAY FOR WVZ042-043-
     045.

&&

SYNOPSIS...JH/WP
NEAR TERM...AMS/JH/WP
SHORT TERM...JH/WP
LONG TERM...JH/WP
AVIATION...DS/JH/RCS
FIRE WEATHER...
Hazardous weather outlook, Jan 2, 4:29 AM EST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
429 AM EST WED JAN 2 2008

WVZ045-030930-
GREENBRIER-
429 AM EST WED JAN 2 2008

...WINTER STORM WARNING IN EFFECT UNTIL 4 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ007-WVZ042-043-030930-
TAZEWELL-MERCER-SUMMERS-
429 AM EST WED JAN 2 2008

...WINTER STORM WARNING IN EFFECT UNTIL 4 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-018-VAZ015-030930-
ASHE-WATAUGA-GRAYSON-
429 AM EST WED JAN 2 2008

...WINTER STORM WARNING IN EFFECT UNTIL 4 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND
SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ009-030930-
SMYTH-
429 AM EST WED JAN 2 2008

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 4 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SNOW AND BLOWING SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ010-011-019-020-WVZ044-030930-
BLAND-GILES-ALLEGHANY VA-BATH-MONROE-
429 AM EST WED JAN 2 2008

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 4 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SNOW AND BLOWING SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ012-018-030930-
WYTHE-CRAIG-
429 AM EST WED JAN 2 2008

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 4 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SNOW AND BLOWING SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ002-VAZ013-014-016-017-022>024-030930-
ALLEGHANY NC-PULASKI-MONTGOMERY-CARROLL-FLOYD-ROANOKE-BOTETOURT-
ROCKBRIDGE-
429 AM EST WED JAN 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003-019-VAZ032>035-043>047-058-059-030930-
SURRY-WILKES-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
429 AM EST WED JAN 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004>006-020-030930-
STOKES-ROCKINGHAM-CASWELL-YADKIN-
429 AM EST WED JAN 2 2008

...FIRE WEATHER WATCH IN EFFECT FROM 11 AM EST THIS MORNING THROUGH
THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND NORTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 2, 5:01 AM EST, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
501 AM EST WED JAN 2 2008

NCZ002-VAZ013-014-016-017-022>024-021300-
ALLEGHANY NC-PULASKI-MONTGOMERY-CARROLL-FLOYD-ROANOKE-BOTETOURT-
ROCKBRIDGE-
INCLUDING THE CITIES OF...SPARTA...PULASKI...RADFORD...
BLACKSBURG...GALAX...FLOYD...SALEM...FINCASTLE...LEXINGTON
501 AM EST WED JAN 2 2008

...WINTRY CONDITIONS THIS MORNING...

THE COLDEST AIR OF THE SEASON HAS PUSHED INTO THE REGION THIS
MORNING WITH SCATTERED SNOW SHOWERS AND STRONG NORTHWEST WINDS.
THESE GUSTY WINDS IN COMBINATION WITH TEMPERATURES IN THE TEENS TO
LOWER 20S WILL PRODUCE WIND CHILLS AROUND ZERO EARLY THIS MORNING.
IN ADDITION...SCATTERED SNOWFALL DURING THE OVERNIGHT HOURS HAS
CAUSED ICY AND SNOW COVERED ROADWAYS IN SPOTS ACROSS THE NEW RIVER
VALLEY AS WELL AS PARTS OF THE BLUE RIDGE. ADDITIONAL SNOW
SHOWERS ARE LIKELY THIS MORNING WITH THE STRONG NORTHWEST WINDS
CAUSING AREAS OF BLOWING SNOW EVEN IN LOCATIONS OF ONLY LIGHT
ACCUMULATIONS. MOTORISTS ARE URGED TO USE CAUTION ESPECIALLY ON
SECONDARY UNTREATED ROADS AND BRIDGES DURING THEIR COMMUTE THIS
MORNING.

MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...FORECASTS...AND
WARNINGS.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 4:15 PM ESTWind Chill AdvisoryRNKAlleghany18 hr

Nearby

Red Flag Warnings in North Carolina, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.